Doctor, I'm 36 and had a bout with Peyronie's a few years ago that left me with some distal rigidity issues, that I treat with Viagra. For the last 4-5 years, I've been concerned though about a lack of nocturnal erections or any spontaneous erections. I asked my Uro for a testosterone test.
I just had my Uro send me the copy of my testosterone report. On the phone the doc told me "your free testosterone is fine ... don't worry about nocturnal erections." I was less than pleased with that answer so I requested the copy myself to see the details.
My Total Testosterone was 235 (which he even wrote on the report was slightly low). % Free is 1.71 ... Testosterone, Free 40.2pg/mL ... Prolactin 6.1ng/mL ...
I can give you other numbers if you'd like. But judging by these numbers, am I incorrect in thinking my lack of nocturnal erections, spontaneous erections, etc., could be due to this low testosterone?
I asked him about taking Trazedone at night (which is supposed to increase nocturnals) but he said he didn't prescribe this because of a risk of priapism. He also said, "You don't want to try to correct your testosterone because you'll be doing it for the rest of your life." He just didn't seem to care about nocturnals, but frankly, I feel like I need nocturnals for tissue health (in light of the Peyronie's) and also I might not need the Viagra if I got myself back in working oder, so to speak.
My question is am I write connecting the low testosterone number with my symptoms? And is there a type of specialist I could consult on an issue such as this?
There is a possibility that the slightly low testosterone can affect the night-time erections. However, it is not markedly low and typically much lower levels are needed to result in erection problems.
I would also obtain blood tests to look for diabetes and the thyroid. An ultrasound can determine if there are any vascular diseases that can lead to the symptoms.
A urologist would be the appropriate specialist to discuss these issues.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.